Nursing Home Medication Errors: Potentially Deadly Mistakes in New York

Medication Errors, Nursing Home Negligence

Nursing home medication errors should not happen.  Some of the most common sense things that nursing home staff must do for a resident in a nursing home or rehabilitation center is to administer medications.  This is literally reading what the ordering physician has provided, and giving it to the patient when directed.  So one pill every four hours, or three pills every 12 hours, etc.  You do not need a medical degree or license to do this—it is common sense!

But for elderly patients, it can be hard to keep track of.  Whether that is forgetting when to take the medication or reading the bottle to follow it, some elderly, injured, or incompetent due to dementia or Alzheimer’s these.  This makes taking medication much more difficult for individuals in need of care and treatment from a nursing home or rehabilitation facility.

This is why nursing homes perform critical tasks, even if they are kind of easy and mindless!  They are common sense, but an elderly patent cannot do the task safety.

When nursing home staff fails to properly perform the task of administering medication it can be life-threatening to a patient.  This is because a patient could be getting too much of the medication, either in too frequent doses or too many pills.  This leads to an overdose.  Other times a patient could not get the medication he or she requires, which means that the patient is not getting what he or she NEEDS to heal, recovery, and even survive.  This can lead to a wrongful death.

Other times nursing homes could completely confuse the patients and the medications!  A wrong-patient administration of medications.  This means that certain medications could be confused with other medications or doses, and patients could be seriously injured or killed when what was meant for someone else is given to them.  For instance, if a patient medication for blood thinners to help prevent clots but the nursing home gives the patients coagulants by mistake, it can result in very serious injuries and medical malpractice.

These are horrible and silly mistakes that simply should not happen when a healthcare provider at a nursing home is properly prepared.  This is New York medical malpractice due to nursing home errors.

But what do you think?  I would love to hear from you!  Leave a comment or I also welcome your phone call on my toll-free cell at 1-866-889-6882 or you can drop me an e-mail at  You are always welcome to request my FREE book, The Seven Deadly Mistakes of Malpractice Victims, at the home page of my website at